Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


eye problem
Oct 19, 2005

I HAVE BEEN DIAGONISED HIV+ JULY 2004 WITH A VL40000 CD4 30.ONE MONTH AFTER STARTING HAART I STARTED HAVING FLOATERS.THIS WAS PUT DOWN TO CMV RETINITIS. I WAS PUT ON VALGANCYCLOVIR.TREATMENT WAS STOPPED.VISUAL ACUITY CONTIMUED TO DECLINE VISION IS ALWAYS FOGGY(ITS LIKE LOOKING THROUGH A DIRTY SCREEN WITH FLOATERS)MY HAART REGIMEN IS KALETRA/VIREAD/VIAGEN/SEPTRIN (septrin was stopped April 05 when vl was undetectable and CD4 320)I HAVENT GOT MANY WORRYING SIDE EFFECTS FROM THIS COMBO.MY QUESTION IS WHAT COULD BE CAUSING THIS SLOW LOSS OF SIGHT,COULD IT BE THE HIV ITSELF OR THE DRUGS I AM CURRENTLY ON?MY DOCTOR HAS RECOMMENDED REPLACING KALETRA WITH ATAZANAVIR/RITONOVIR.MY LABS ARE CURRENTLY VL UNDETECTABLE/CD4 300 AND HIGH CHOLESTROL.PLEASE COMMENT

Response from Dr. Henry

If you are being seen by an eye/retinal specialist they should be able to tell whether you have evidence for active CMV retinal disease or some other problem. Patients with active CMV eye disease who start potent HIV meds sometimes will have their eye problem get worse before it gets better due to immune reconstitution. It is unlikely that your HIV meds are directly causing an eye problem at this time. Switching to ritonavir/atazanavir based regimen may improve your increase lipid levels. KH



Previous
Antiretroviral drugs and the baby
Next
jc virous

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement